How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified Physician
Category: Medical
Satisfied Customers: 64410
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, health, prevention, complementary medicine, etc.
24257177
Type Your Medical Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

Just a Minute I will send you results, Serum Total Bilirubin

Customer Question

hi
JA: Hello. What seems to be the problem?
Customer: Just a Minute I will send you results
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Serum Total Bilirubin 1.7 mg/dl
serum direct bilirubin 0.6 mg/dlS.G.P.T *110 u/l
S.G.o.T *120 u/l
JA: Anything else in your medical history you think the doctor should know?
Customer: Yes
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Customer: High temperature up to 105
Submitted: 1 year ago.
Category: Medical
Customer: replied 1 year ago.
instead of $5 it charged me $34 ?
Expert:  DrRussMD replied 1 year ago.

Hi

What is your medical question?

Customer: replied 1 year ago.
This is about my brother he had high temperature last night up to 105 degree. He has never been sick for past 15 yearsHe was given generel medicine and sent him home and given the below resultsSerum Total Bilirubin 1.7 mg/dl
serum direct bilirubin 0.6 mg/dlS.G.P.T *110 u/l
S.G.o.T *120 u/l
Customer: replied 1 year ago.
I did not get the answer and how can you close the question
Customer: replied 1 year ago.
This is about my brother he had high temperature last night up to 105 degree. He has never been sick for past 15 yearsHe was given generel medicine and sent him home and given the below resultsSerum Total Bilirubin 1.7 mg/dl
serum direct bilirubin 0.6 mg/dlS.G.P.T *110 u/l
S.G.o.T *120 u/l
Expert:  DrRussMD replied 1 year ago.

OK

This is an expert.

I tried to respond to you but the question was locked.

This looks like liver inflammation.

Hepatitis.

It can be chronic or acute.

More testing is needed:

liver ultrasound

Hepatitis B and C screens.

Iron studies and ferritin

ANA

This will rule out most of the cause of hepatitis.

OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. Also, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here http://www.justanswer.com/medical/expert-dr-thomas/

Expert:  Dr. Muneeb Ali replied 1 year ago.

Hi,

This is a different expert.

I have a different opinion. While hepatitis can be a cause here, the bilirubin does not seem to be markedly raised, your brother should definitely get the hepatitis screens done but at the same time this could also be due to another cause. Many viral infections or for that matter bacterial infections can also cause transient increase in the liver enzymes. It is possible that these deranged liver enzymes are not the actual disease itself but a consequence of another pathology. A fever of 105 is very concerning, and i dont believe that with this high a fever he should have been discharged. A fever this high should be investigated while the person is kept in the hospital, secondly are any of his other tests deranged? Specifically renal function tests as well as his CBC. This could give a clue whether this is a infection or not.

If your brother lives in an area with hot temperature or works outside a lot, then a heat stroke could explain the raised liver enzymes as well as the high grade fever. This would cause symptoms like drowsiness, dizziness, dry skin, altered mental status, dark colored urine etc.

In short this is something which should be further investigated, while hepatitis can be a cause here, im more concerned about the high grade fever which he has had. if he is still spiking this high a fever then he needs to go to the ER again and possibly get blood, urine cultures done as well. It would be helpful if you could give me more information about any other symptoms he might have developed? like abdominal pain, vomiting etc?

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 1 year ago.

Would you to know anything else? Any additional information that you might have which can narrow down the field further?

Expert:  DrRussMD replied 1 year ago.

Hello